Moulinath Banerjee

Professor of Statistics and Biostatistics.



About me:

I am a Professor in the Statistics department (with a dry appointment in Biostatistics) at the University of Michigan . I graduated from the Department of Statistics at the University of Washington , Seattle, under the supervision of Professor Jon A. Wellner . Prior to graduate study at the University of Washington, I was a student at the Indian Statistical Institute , where I received my Bachelors (B.Stat.) and Masters (M.Stat.) in Statistics with specialization in Mathematical Statistics and Probability. For my CV, click here

Apart from Statistics I take a general interest in the arts and humanities and especially in history, classical music and philosophy.


Core Journal Papers (Published/Accepted):

  • Mallik, A., Banerjee, M. and Woodroofe, M. (2017): Baseline zone estimation in two dimensions with replicated measurements under a convexity constraint. Paper To appear in Statistica Sinica.
  • Lin, J., Basu, S., Banerjee, M. and Michailidis, G. (2016): Penalized Maximum Likelihood Estimation of Multi-layered Gaussian Graphical Models. JMLR, Volume 17, 146, 1--51. Paper
  • Bagchi, P., Banerjee, M. and Stoev, S. (2016) -- Inference for monotone trends under short and long range dependence: Confidence intervals and new universal limits. JASA, Volume 111:516, 1634--1647. Paper
  • Das, R., Banerjee, M., Nan, B. and Zheng, H. (2016) -- Fast estimation of regression parameters in a broken-stick model for longitudinal data. JASA, Volume 111, 1132--1143. Paper
  • Song, R., Banerjee, M., and Kosorok, M. (2016) -- Asymptotics for change--point models under varying degrees of mis-specification. Annals of Statistics 44.1, 153-182. Paper
  • Mallik, A., Sen, B., Banerjee, M. and Michailidis, G. (2016) -- Asymptotics for p-value based threshold estimation in dose-response settings. JSPI, Volume 174, 85--103. Paper
  • Tang, R., Banerjee, M., Michailidis, G., Mankad, S. (2015) -- Two stage plans for estimating the inverse of a monotone function. Technometrics, 57(3), 395-407. Paper
  • Mankad, S. Michailidis, G. and Banerjee, M. (2015) -- Threshold Value Estimation using Two-stage Plans in R. Journal of Statistical Software, 67.1 (2015): 1-19.
  • Banerjee, M. and Richardson, T. (2013) -- Exchangeable Bernoulli random variables and Bayes' postulate. Electronic Journal of Statistics, Volume 7, 2193--2208. Paper
  • Mallik, A., Banerjee, M. and Sen, B. (2013) -- Asymptotics for p-value based threshold estimation in regression settings. Electronic Journal of Statistics, Volume 7, 2477--2515.Paper
  • Tang, R., Banerjee, M. and Kosorok, M. (2012) -- Asymptotics for current status data under varying observation time sparsity. Annals of Statistics, Volume 40, Number 1 (2012), 45-72. Paper
  • Alonso-Garcia, J., Mateo, M., Sen,B., Banerjee, M., Catelan, M., Minniti, M., and von Braun, K. (2012) -- Uncloaking globular clusters in the inner Galaxy. The Astronomical Journal, 143/3/70.
  • Alonso-Garcia, J., Mateo, M., Sen,B., Banerjee, M. and von Braun, K. (2011) -- Mapping differential reddening in the inner galactic globular cluster system. The Astronomical Journal, Volume 141, Issue 5. Draft
  • Mallik, A, Sen, B., Banerjee, M. and Michailidis, G. (2011) -- Threshold estimation based on a P-value framework. Biometrika, Vol. 98, 4, 887-900. Draft
  • Tang, R., Banerjee, M. and Michailidis, G. (2011) -- A two-stage hybrid procedure for estimating an inverse regression function. In Annals of Statistics, Vol. 39, 2, 956-989.
  • Sen, B., Banerjee, M. and Woodroofe, M. B. (2010) -- Inconsistency of bootstrap: the Grenander estimator. Annals of Statistics, Vol. 38, 4, 1953-1977.
  • Banerjee, M., Mukherjee, D. and Mishra, S. (2009) -- Semiparametric binary regression models under shape constraints with an application to Indian schooling data. In Journal of Econometrics, Vol. 149, No. 2, 101-117. Final version + Technical Report
  • Sen, B., Banerjee, M.,Woodroofe, M. B., Mateo, M. and Walker, M. (2009) -- Streaming motion in Leo 1. In Annals of Applied Statistics, Vol. 3, 1, 96-116.
  • Lan, Y., Banerjee, M. and Michailidis, G. (2009) -- Changepoint estimation under adaptive sampling. Annals of Statistics, Vol 37, 4, 1752--1791. A Companion technical report. Minor error: omit the word "largest" on Line 6, Paragraph 2, Page 26.
  • Ghosh, D., Banerjee, M. and Biswas, P. (2008) -- Inference for constrained tumor size distributions. Draft + Supplementary material. Published in Biometrics.
  • Pal, J. and Banerjee, M. (2008) -- Estimation of smooth link functions in monotone response models. Journal of Statistical Planning and Inference, Vol 138, Issue 10, pp 3125--3143.
  • Banerjee, M. (2008) -- Estimating monotone, unimodal and U--shaped failure rates using asymptotic pivots. Statistica Sinica , Vol 18, 2, pp. 467--492. Latest version
  • Banerjee, M. and McKeague I.W. (2007) -- Estimating optimal step--function approximations to instantaneous hazard rates. ( Bernoulli, Volume 13, Number 1, pages 279-299.) Split point for Cox model
  • Sen, B. and Banerjee, M. (2007) -- A pseudo--likelihood method for analyzing interval censored data. (Biometrika, Vol. 94, pages 71--86.) Current version.
  • Banerjee, M., Biswas, P. and Ghosh, D. (2006) -- A Semiparametric Binary Regression Model Involving Monotonicity Constraints. ( In Scandinavian Journal of Statistics, Vol 33, 4, pp. 673--697). Semiparametric Binary Regression
  • Banerjee, M. and Wellner, J.A. (2005)-- Confidence intervals for current status data. (In Scandinavian Journal of Statistics , Vol. 32, pages 405--424.) Current version of the paper
  • Banerjee, M. and McKeague, I.W. (2007) -- Confidence Sets for Split Points in Decision Trees. Current version of the paper Annals of Statistics, Vol 35, No. 2, pages 543--574.
  • Banerjee, M. (2007) -- Likelihood based inference for monotone response models Annals of Statistics, Vol 35, No. 3, pages 931--956 A more detailed version of the paper
  • Banerjee, M. (2005) -- Likelihood Ratio Tests under Local Alternatives in Regular Semiparametric Problems (In Statistica Sinica , Vol 15, No. 3, pages 635 - 644.)
  • Banerjee, M. (2005) -- Likelihood Ratio Tests under Local and Fixed Alternatives in Monotone Function Problems (In Scandinavian Journal of Statistics, Vol 32, pages 507 -- 525)
  • Banerjee, M. and Richardson, T. (2003): On a Dualization of Graphical Gaussian Models: A Correction Note. (Scandinavian Journal of Statistics, Vol 30, 4, pp. 817--821).
  • Banerjee, M. and Wellner, J.A. (2005) -- Score Statistics for Current Status Data: Comparisons with Likelihood Ratio and Wald Statistics. (In The International Journal of Biostatistics, Vol. 1, No. 1, Article 3)
  • Banerjee, M. and Wellner J.A. (2001): Likelihood Ratio Tests for Monotone Functions. Paper in Annals of Statistics, Vol 29, pages 1699 - 1731.


    Discussions, Book Chapters, Conference Proceedings:

  • Banerjee, M. (2014) -- Discussion of: `Dynamic Treatment Regimes: technical challenges and applications', by Laber et. al. (2014). Electronic Journal of Statistics Vol 8, 1309–1311.
  • Banerjee, M. (2012) -- Current Status Data in the 21st Century: Some Interesting Developments. In `Interval-Censored Time-to-Event Data: Methods and Applications'. Chapman and Hall/CRC Biostatistics Series. Paper
  • Banerjee, M (2009) -- Discussion of `What's so special about semiparametric models?' by Michael Kosorok. Sankhya, Series A, Vol. 71, Part 2, 354-363. Kosorok's article available at Sankhya Webpage.
  • Banerjee, M. (2009) -- Inference in exponential family regression models under certain shape constraints. Advances in Multivariate Statistical Methods, Statistical Science and Interdisciplinary Research, Vol 4, pp 249--272. World Scientific. Shorter version and Longer version.
  • Richardson, T., Bailer, H. and Banerjee, M. (1999): Specification searches using MAG models. Proceedings, ISI Conference, Helsinki,1999.
  • Richardson, T., Bailer, H. and Banerjee, M. (1999): Tractable structure search in the presence of latent variables . In Proceedings of Artificial Intelligence and Statistics '99 (D. Heckerman and J. Whittaker, eds.), Morgan Kaufmann, San Francisco, CA, pp.142-151.


    Other Work(Completed/Submitted/Under Revision):

  • Zhe Fei, Li, Y., Zhu, J. and Banerjee, M. (2017): Inference for High-dimensional Linear Model: A Smoothed Selection-assisted Partial Regression Approach. Under review.
  • Banerjee, M., Durot, C. and Sen, B. (2017): Divide and Conquer in Non-standard Problems and the Super-Efficiency Phenomenon. Paper Under review.
  • Yudovina, E., Banerjee, M. and Michailidis, G. (2017): Change Point Inference for Erdos-Renyi Random Graphs.


    Awards and Honors:


    Grants:


    Students:


    Teaching:


    Contact Information:

    Address: University of Michigan
    Department of Statistics
    451, West Hall,
    1085 South University
    Ann Arbor, MI 48109 
    Email: moulib at umich dot edu